# SDR 97ZZZX1721

- Difficulty date: March 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Amtr SKYBOLT
- System (JASC): 2720 · Rudder Control System
- Part: Horn
- Condition: Broken Welds
- Location: Rudder
- Part time: 420 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE WELDS ATTACHING THE RUDDER HORN TO THE RUDDER VERTICAL POST BROKE CAUSING AN IN-FLIGHT LOSS OF RUDDER CONTROL.  ONLY ONE TAC WELD EXISTED AROUND THE VERTICAL TUBE.  THIS FAILURE CAUSED BY INSUFFICIENT WELD AREA AROUND THE VERTICAL RUDDER POST.  THIS AREA IS COVERED WITH FABRIC AND IMPOSSIBLE TO INSPECT.  WELDS APPEAR TO HAVE FAILED OVER A LONG PERIOD OF TIME.  (SOME RUST FOUND IN BROKEN WELD AREA.)  THE AIRCRAFT WAS LANDED WITHOUT FURTHER DAMAGE USING BRAKES FOR DIRECTIONAL CONTROL ON GROUND.
